Learn something new every day More Info... by email
Itching skin bumps may be the result of a number of things, including allergies, insect bites, or skin conditions like eczema. There are also certain medications that occasionally cause side effects, which may include itching skin bumps. It is often hard to determine the exact cause of itchy bumps, but in most cases simply examining the appearance of the bumps and thinking about the events leading up to the outbreak might give a person a clue as to the cause. Some skin bumps will go away in a few days on their own, but there are some that may continue to be a problem until the underlying cause of the bumps is dealt with.
People occasionally find that they are allergic to soaps or lotions that they use on their skin when they break out in itchy bumps. In most cases, the bumps are a result of one specific ingredient in a product they are using and will go away if a person switches products. Any time that someone breaks out into a rash or develops itchy skin bumps just after trying a new product, she may need to immediately stop using the product to see if the irritation goes away. If it does, that probably means that the product was to blame for the skin reaction.
Bug bites are also a common culprit of itching skin bumps. With bug bites, particularly mosquito bites, the bumps will itch and swell up right after a person is bitten, and then the symptoms will taper off until the bite fades away. Bug bites are usually not a reason for concern unless a person is allergic to a specific type of insect, in which case his reaction might be much more severe. There are certain types of bugs, like arachnids such as spiders and scorpions, that can cause itching skin bumps while also making a person very sick, in which case medical attention may be crucial.
Other things that cause itching skin bumps are common skin conditions such as eczema, which many people have. People with eczema typically have very sensitive skin, and avoiding unnecessary ingredients in products like fragrance and some chemicals can help them to avoid flare-ups. Itchy skin bumps may also appear when a person takes various types of medication. This could either be caused by a side effect of the medicine or an allergic reaction that a person has to it. Any bumps that appear on the skin as a result of taking certain medicines should probably be reported to a doctor even if the problem is not severe.
One of our editors will review your suggestion and make changes if warranted. Note that depending on the number of suggestions we receive, this can take anywhere from a few hours to a few days. Thank you for helping to improve wiseGEEK!